MAUDE Adverse Event Report: LIVANOVA CANADA CORP. MITROFLOW DLA; TISSUE HEART VALVE

LIVANOVA CANADA CORP. MITROFLOW DLA; TISSUE HEART VALVE
Model Number DLA23
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Thrombus (2101)
Date of Event 03/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device disposed of by site.
 
Event or Problem Description
On (b)(6) 2016 a patient received a mitroflow dla23 aortic heart valve implant as part of an avr.The manufacturer was notified that on (b)(6) 2019 the valve was explanted due to thrombus.No new implant information was provided.The event occurred at (b)(6) hospital and involved dr.(b)(6).
 
Additional Manufacturer Narrative
The manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model # dla23, s/n # (b)(4), as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a dla23 mitroflow aortic pericardial heart valve at the time of manufacture and release.
 
Additional Manufacturer Narrative
Updated summary based on information received oct.28, 2019 (added to b5): on (b)(6) 2016 a patient received a mitroflow dla23 aortic heart valve implant as part of an avr.The manufacturer was notified that on mar.29, 2019 the valve was explanted due to thrombus.No new implant information was provided.The event occurred at (b)(6) hospital and involved dr.(b)(6).The manufacturer received identification that this was an event of early explant due to svd.No further information is available.Conclusion: because there is no further information and the device is not available for return no further investigations can be performed at this time.Structural valve deterioration is a known inherent risk of device for biological valve implantation.However, at this time based on the investigations possible and the information available the root cause of the reported svd event cannot be established at this time.
 
Event or Problem Description
On (b)(6) 2016 a patient received a mitroflow dla23 aortic heart valve implant as part of an avr.The manufacturer was notified that on mar.29, 2019 the valve was explanted due to thrombus.No new implant information was provided.The event occurred at wvu ruby memorial hospital and involved dr.(b)(6).The manufacturer received identification that this was an event of early explant due to svd.No further information is available.

Brand Name
MITROFLOW DLA
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc
MDR Report Key8824739
Report Number3004478276-2019-00225
Device Sequence Number16945422
Product Code LWR
UDI-Device Identifier00896208000177
UDI-Public(01)00896208000177(240)DLA23(17)171130
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2017
Device Model NumberDLA23
Device Catalogue NumberDLA23
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer08/07/2019
10/28/2019
Initial Report FDA Received Date07/24/2019
Supplement Report FDA Received Date09/04/2019
11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR